Alert archive / Iowa / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 148, NWS Quad Cities, IA
NWS Quad Cities, IA issued this severe thunderstorm warning at Sep 2, 2011, 11:50 PM CDT for Buchanan County, Delaware County, Iowa. It was in force for 55 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Sep 2, 2011, 11:50 PM CDT (04:50 UTC)
- Expired
- Sep 3, 2011, 12:45 AM CDT
- In force
- 55 min
- Issued by
- NWS Quad Cities, IA
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Buchanan County, IA, Delaware County, IA
The radar
The Quad Cities radar (KDVN), 139 km from the middle of the area, began a volume at 04:50 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Sep 3, 12:22 AM CDT | TSTM WND GST 65 | 4 W Stanley, IA | HIGH WIND GUST ESTIMATED BETWEEN 60 AND 70 MPH. |
| Sep 3, 12:35 AM CDT | TSTM WND GST 40 | Dundee, IA |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 32 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Sep 2, 10:23 PM CDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Davenport, (KDVN), launched 00:00Z, 4.8 hours before the alert went out and 143 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1861 J/kg
- Mixed-layer CIN
- -107 J/kg
- Mixed-layer LCL
- 1596 m above ground
- 0-6 km bulk shear
- 29 kt
- 0-1 km storm-relative helicity
- 87 m²/s²
- 0-3 km storm-relative helicity
- 165 m²/s²
- Significant tornado parameter
- 0.2
- Supercell composite
- 3.6
The text
As transmitted, in the capitals the NWS used until 2016.
881
WUUS53 KDVN 030450
SVRDVN
IAC019-055-030545-
/O.NEW.KDVN.SV.W.0148.110903T0450Z-110903T0545Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
1150 PM CDT FRI SEP 2 2011
THE NATIONAL WEATHER SERVICE IN THE QUAD CITIES HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
BUCHANAN COUNTY IN NORTHEAST IOWA...
NORTHERN DELAWARE COUNTY IN NORTHEAST IOWA...
* UNTIL 1245 AM CDT.
* AT 1146 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS AROUND 60
MPH. THIS STORM WAS LOCATED APPROXIMATELY 8 MILES WEST OF JESUP...
OR 8 MILES SOUTHEAST OF WATERLOO...AND MOVING EAST AT 50 MPH.
* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
FAIRBANK...INDEPENDENCE...HAZLETON...WINTHROP...STANLEY...AURORA...
MASONVILLE...LAMONT...DUNDEE...MANCHESTER...EDGEWOOD...GREELEY AND
COLESBURG.
AT 1143 PM CDT...WIND SPEEDS OF 58 MPH WERE REPORTED AT THE WATERLOO
AIRPORT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS IS A DANGEROUS STORM. MOVE IMMEDIATELY INDOORS AND STAY AWAY
FROM WINDOWS.
&&
LAT...LON 4265 9113 4259 9113 4243 9158 4236 9207
4246 9207 4247 9208 4259 9209 4265 9208
TIME...MOT...LOC 0447Z 248DEG 45KT 4245 9220
WIND...HAIL 60MPH <1.00IN
$$
LE3 follow-up statements
033
WWUS53 KDVN 030518
SVSDVN
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
1218 AM CDT SAT SEP 3 2011
IAC019-055-030545-
/O.CON.KDVN.SV.W.0148.000000T0000Z-110903T0545Z/
DELAWARE IA-BUCHANAN IA-
1218 AM CDT SAT SEP 3 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1245 AM CDT
FOR BUCHANAN AND NORTHERN DELAWARE COUNTIES...
AT 1211 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS
AROUND 60 MPH. THIS STORM WAS LOCATED APPROXIMATELY NEAR
OTTERVILLE...OR NORTHWEST OF INDEPENDENCE...MOVING EAST AT 35 MPH.
THIS STORM PRODUCED 60 MPH WINDS IN WATERLOO IOWA AROUND 1140 PM CDT.
OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO FONTANA
COUNTY PARK...CEDAR ROCK STATE PARK...HAZLETON...WINTHROP...
STANLEY...AURORA...WINTHROP GOLF COURSE...MASONVILLE...LAMONT...
COFFINS GROVE PARK...DUNDEE...MANCHESTER AIRPORT...BACKBONE STATE
PARK...MANCHESTER...TWIN BRIDGES PARK...ONEIDA...GREELEY...FOUNTAIN
SPRINGS PARK...COLESBURG AND EDGEWOOD.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS IS A DANGEROUS STORM. MOVE IMMEDIATELY INDOORS AND STAY AWAY
FROM WINDOWS.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 400 AM CDT
SATURDAY MORNING FOR EASTERN IOWA.
&&
LAT...LON 4265 9113 4259 9113 4243 9158 4236 9207
4246 9207 4247 9208 4259 9209 4265 9208
TIME...MOT...LOC 0515Z 249DEG 35KT 4253 9189
WIND...HAIL 60MPH <1.00IN
$$
LE197
WWUS53 KDVN 030530
SVSDVN
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
1230 AM CDT SAT SEP 3 2011
IAC019-055-030545-
/O.CON.KDVN.SV.W.0148.000000T0000Z-110903T0545Z/
DELAWARE IA-BUCHANAN IA-
1230 AM CDT SAT SEP 3 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1245 AM CDT
FOR NORTHERN BUCHANAN AND NORTHERN DELAWARE COUNTIES...
AT 1224 AM CDT...TRAINED SPOTTERS AND DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS OF 60 TO 65
MPH. THIS STORM WAS LOCATED APPROXIMATELY NEAR AURORA...OR 9 MILES
NORTHEAST OF INDEPENDENCE...MOVING EAST AT 40 MPH.
OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
WINTHROP GOLF COURSE...MASONVILLE...LAMONT...COFFINS GROVE PARK...
DUNDEE...MANCHESTER AIRPORT...BACKBONE STATE PARK...MANCHESTER...TWIN
BRIDGES PARK...ONEIDA...GREELEY...FOUNTAIN SPRINGS PARK...COLESBURG
AND EDGEWOOD.
AT 1222 PM CDT A TRAINED SPOTTER REPORTED A 65 MPH GUST NEAR STANLEY
IOWA.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS IS A DANGEROUS STORM. MOVE IMMEDIATELY INDOORS AND STAY AWAY
FROM WINDOWS.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 400 AM CDT
SATURDAY MORNING FOR EASTERN IOWA.
&&
LAT...LON 4264 9113 4259 9113 4243 9158 4239 9187
4249 9208 4265 9208
TIME...MOT...LOC 0528Z 249DEG 35KT 4257 9173
WIND...HAIL 60MPH <1.00IN
$$269
WWUS53 KDVN 030546
SVSDVN
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
1246 AM CDT SAT SEP 3 2011
IAC019-055-030555-
/O.EXP.KDVN.SV.W.0148.000000T0000Z-110903T0545Z/
DELAWARE IA-BUCHANAN IA-
1246 AM CDT SAT SEP 3 2011
...THE SEVERE THUNDERSTORM WARNING FOR NORTHERN BUCHANAN AND NORTHERN
DELAWARE COUNTIES HAS EXPIRED...
THE THUNDERSTORM THAT WAS CAPABLE OF PRODUCING SEVERE WEATHER HAS
WEAKENED...AND THE STRONGEST PART OF THE STORM IS NOW NORTH OF THE
AREA. THEREFORE THE SEVERE THUNDERSTORM WARNING HAS BEEN ALLOWED TO
EXPIRE. THE STORM IS STILL CAPABLE OF PRODUCING STRONG WIND GUSTS
OF 40 TO 50 MPH...FREQUENT DANGEROUS LIGHTNING AND VERY HEAVY
RAINFALL.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 400 AM CDT
SATURDAY MORNING FOR EASTERN IOWA.
LAT...LON 4264 9113 4259 9113 4243 9158 4239 9187
4249 9208 4265 9208
TIME...MOT...LOC 0545Z 249DEG 35KT 4263 9152
$$
LEWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Quad Cities, IA wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 2, 2:58 PM CDT, 8 hours 52 minutes earlier.
Area forecast discussion, Sep 2, 2:58 PM CDT, 8 hours 52 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
258 PM CDT FRI SEP 2 2011
.SYNOPSIS...
THE SEVERE MCS THAT TRACKED ALONG THE IA/MN BORDER THEN NORTHEAST
INTO THE NORTHERN GREAT LAKES THIS MORNING SENT A SERIES OF
GRAVITY WAVES AND AT LEAST ONE SURFACE OUTFLOW BOUNDARY SOUTHEAST
THROUGH THE FORECAST AREA TODAY. AT 18Z...THIS BOUNDARY..MARKED BY A
WIND SHIFT TO THE W-NW AND A COUPLE DEGREE DROP IN DEWPOINTS...
REACHED FROM PRINCETON IL TO BRL. THE MAIN SYNOPTIC FRONT HAD
BECOME NEARLY STATIONARY FROM CENTRAL UPPER MI SOUTHEAST ACROSS NW
IA TO NW KS. AREA RADARS HAVE SHOWN SHOWERS AND A FEW
THUNDERSTORMS CONTINUING TO STREAM NORTHEAST ALONG AND BEHIND THIS
BOUNDARY...WHILE THE CONVECTION FIRED BY OUTFLOW BOUNDARIES IN THE
LOCAL AREA EARLY THIS MORNING HAS SINCE DISSIPATED AND MOVED
NORTHEAST. SURFACE DEWPOINTS WERE POOLING IN THE LOWER 70S THIS
AFTERNOON ALONG AND JUST SOUTHEAST OF THE MAIN BOUNDARY...WHILE
60S WERE MORE COMMON ACROSS THE MID MS VALLEY AND THE SOUTHERN
HALF OF THE FORECAST AREA. TEMPERATURES RANGED FROM THE MID 80S TO
MID 90S WITH HEAT INDEX READINGS MAINLY IN THE 90S.
&&
.SHORT TERM...TONIGHT AND SATURDAY...
INITIAL CONCERN IS TEMPERATURE AND HUMIDITY TRENDS THIS AFTERNOON
AND WHETHER ADJUSTMENTS MAY BE NEEDED TO THE HEAT ADVISORY IN PLACE
ACROSS THE SOUTH. AS OF 2 PM...THE ONLY SITE EXCEEDING 100 HEAT
INDEX WAS PRINCETON. OVER MOST OF THE AREA TEMPERATURES WERE
TRENDING ABOUT 3 TO 5 DEGREES COOLER THAN YESTERDAY AT THIS TIME
WITH DEWPOINTS RUNNING MUCH LOWER. HOWEVER...WINDS WERE BEGINNING TO
BACK TO THE SOUTHEAST OVER THE PAST HOUR...AND WITH FULL
SUNSHINE...A COUPLE HOURS UNTIL THE TYPICAL DIURNAL MAXIMUMS AND
POSSIBLE WEAK WARM ADVECTION OF SLIGHTLY HOTTER TEMPERATURES OVER
CENTRAL IL...WILL SEE CONTINUED WARMING AND THUS LEAVE THE CURRENT
ADVISORY IN PLACE BUT LOWER EXPECTED HEAT INDEX VALUES A BIT IN
THE STATEMENT.
NEXT FOCUS IS ON THE POTENTIAL FOR STRONG THUNDERSTORMS LATE THIS
AFTERNOON...THEN MORE WIDESPREAD RAIN AND THUNDERSTORMS OVERNIGHT AS
A STRONG UPPER SHORTWAVE MOVING INTO THE NORTHERN ROCKIES SENDS THE
SURFACE COLD FRONT...AND AXIS OF HIGHER THETAE AIR SOUTHWARD OVER
THE LOCAL AREA. SEVERAL RUNS OF THE HIGH RES RAPID REFRESH MODEL
HAVE SUGGESTED DEVELOPMENT ALONG OUTFLOW BOUNDARIES IN THE NORTH
AND POSSIBLY IN THE FAR SOUTH BEFORE SUNSET AS INSTABILITY GROWS
UNDER A CAPPED ENVIRONMENT. FORECAST SHEAR AND HIGHER MUCAPE
IN THE NORTH VALUES SUPPORT THE HRRR MODEL SCENARIO OF STRONG
STORMS DEVELOPING FROM FAR E CENTRAL IA INTO EXTREME NW IL THE
NEXT COUPLE HOURS AND AN AXIS OF WEAK PRESSURE FALLS EXTENDING
INTO THIS AREA FROM S CENTRAL WI WOULD SUPPORT THIS. ANOTHER AREA
OF CONCERN WILL BE THE FAR SOUTH...WHERE THE RUC HAS A WEAKENING
CAP AND AREA OF MOISTURE AT 700 MB OVER AN EXISTING OUTFLOW
BOUNDARY ON DVN 88D. WILL THUS KEEP CHANCE POPS GOING FOR THE
REMAINDER OF THE AFTERNOON OVER THE NORTH WITH SLIGHT CHANCES IN
THE FAR SOUTH. PRIMARY SEVERE CONCERN WOULD BE DAMAGING WIND AND
HEAVY RAINFALL.
OVERNIGHT...A MORE SYNOPTICALLY EVIDENT RAINFALL EVENT LOOKS LIKELY.
UPPER LEVEL SUPPORT IN THE FORM OF A MID LEVEL VORT MAX AND JET
LEVEL DIVERGENCE OVERSPREADS THE NORTHERN HALF OF THE FORECAST AREA
OVERNIGHT WHILE THE MAIN BOUNDARY TO THE SOUTH TRANSITIONS SOUTH.
WHILE LOW LEVEL JET SUPPORT LOOKS WEAKER...IN THE RANGE OF 10 TO 25
KTS TONIGHT AND SATURDAY VS THE 40 PLUS KTS THAT DROVE THIS
MORNING/S MCS...WILL STILL HAVE SUFFICIENT DEEP MOISTURE IN
PLACE...WITH PWS WELL OVER 150 PERCENT...TO SUPPORT WIDESPREAD
THUNDERSTORMS WITH POSSIBLE HEAVY RAINFALL IF TRAINING DEVELOPS.
CORFIDI VECTORS AND OUTFLOW BOUNDARIES WILL GRADUALLY SHIFT
THUNDERSTORMS SOUTHEAST THROUGH THE AREA OVERNIGHT INTO SATURDAY.
WILL CONTINUE HIGHER POPS NORTH TONIGHT...THEN WIDESPREAD LIKELY
VALUES THROUGH SATURDAY. PERSISTENCE WILL BE THE RULE WITH
TEMPERATURES UNTIL A COLD ADVECTION COMMENCES SATURDAY NIGHT. WHILE
NOT AS WARM AS THIS MORNING...LINGERING MOISTURE AND CONVERGENCE
WILL RESULT IN WARM LOWS FROM THE UPPER 60S NORTH TO LOWER 70S
SOUTH. CLOUDS AND CONVECTION SHOULD THEN LIMIT HIGHS TO THE UPPER
70S TO LOWER 80S CENTRAL AND NORTH SATURDAY...WHILE LOWER POTENTIAL
FOR RAIN AND LATER FRONTAL TIMING SHOULD ALLOW THE FAR SOUTH TO PUSH
90. ..SHEETS..
.LONG TERM...SATURDAY NIGHT THROUGH NEXT FRIDAY...
THE LONG AWAITED COLD FRONT WILL FINALLY MAKES ITS FULL PASS THROUGH
THE CWA SATURDAY EVENING...AND UNTIL IT PASSES...THERE WILL BE A
THREAT FOR SHOWERS AND THUNDERSTORMS. AT THIS TIME...IT APPEARS THE
FARTHER EAST SECTIONS ARE MORE AT RISK DUE TO TIMING OF THE
FRONT...BUT WITH A WIDE MODEL SPREAD ON FRONTAL TIMING...A CHANCE
WILL BE INCLUDED IN ALL SECTIONS SATURDAY EVENING. AFTER
MIDNIGHT...SKIES WILL CLEAR FROM NORTHWEST TO SOUTHEAST...AND
WONDERFUL COLD ADVECTION WILL COMMENCE. LOWS IN THE 50S NORTHWEST TO
60S SOUTHEAST CAN BE EXPECTED SUNDAY MORNING. WITH DEEP
MIXING...AND RATHER GUSTY WINDS SUNDAY UNDER A MOSTLY SUNNY
SKY...HIGHS SHOULD CLIMB BACK TO THE LOWER TO MID 70S...BEFORE
FALLING LATE IN THE DAY AS CAA CONTINUES TO INCREASE.
THE CAA PROCESSES WILL CONTINUE SUNDAY NIGHT AND MONDAY...AS THE
CORE OF THE CHILLY 850MB AIR ROTATES DOWN IN THE NORTHERLY FLOW. THE
ECWMF NOW SHOWS 850MB TEMPS DOWN TO 4C BY MONDAY AFTERNOON. WHILE
THIS MAY BE OVERDONE...IT CERTAINLY SUGGESTS HIGHS MONDAY SHOULD BE
CONFINED TO THE MID TO UPPER 60S OVER MUCH OF THE CWA. MONDAY
NIGHT...WITH THE SURFACE HIGH EXPECTED TO WORK INTO THE CWA...LOWS
SHOULD BE RATHER COLD. WIDESPREAD MID 40 TO UPPER 40S ARE
ANTICIPATED...BUT FAVORED LOW SPOTS MAY ACTUALLY DIP TO THE 39 TO 41
RANGE BY 7 AM TUESDAY! TUESDAY THROUGH THURSDAY...SLOW MODERATION
WILL TAKE PLACE...WITH HIGHS RETURNING TO THE MID 70S...AND LOWS
GENERALLY IN THE 50S. FRIDAY...OUR FORECAST REMAINS
DRY...HOWEVER...IT SHOULD BE NOTED THAT MODELS ARE IN GOOD AGREEMENT
IN PULLING THE TROPICALLY ENHANCED UPPER LOW FROM THE OHIO VALLEY IN
THE MID WEEK PERIOD...WESTWARD. THIS COULD POSSIBLY INFLUENCE OUR
WEATHER LATE WEEK.
..ERVIN..
&&
.AVIATION...
A SLOW MOVING COLD FRONT SAGGING SOUTHEAST INTO EASTERN IA AND NW IL
TONIGHT WILL LIKELY BRING SCATTERED THUNDERSTORMS TO THE REGION.
THESE CHANCES APPEAR INITIALLY GREATEST AT CID AND DBQ AND HAVE
TEMPO GROUPS FOR MVFR CONDITIONS AND TSRA THERE FROM ABOUT 01Z TO
10Z. FURTHER SOUTH...ONSET AND DURATION OF THUNDERSTORMS IS LESS
CERTAIN AND THE OVERNIGHT POTENTIAL IS HANDLED WITH PROB30 OR
VICINITY WORDING AT MLI BRL. MORE WIDESPREAD RAIN AND SCATTERED
THUNDERSTORMS LOOKS LIKELY ON SATURDAY. UNTIL THE MAIN FRONT MOVES
THROUGH LATER SATURDAY...WINDS WILL BE VARIABLE IN DIRECTION AND
GENERALLY LESS THAN 10 KTS OUTSIDE THUNDERSTORMS.
..SHEETS..
&&
.DVN WATCHES/WARNINGS/ADVISORIES...
IA...HEAT ADVISORY UNTIL 7 PM CDT THIS EVENING FOR DES MOINES-HENRY
IA-JEFFERSON-LEE-VAN BUREN.
IL...HEAT ADVISORY UNTIL 7 PM CDT THIS EVENING FOR HANCOCK-HENDERSON-
MCDONOUGH-WARREN.
MO...HEAT ADVISORY UNTIL 7 PM CDT THIS EVENING FOR CLARK-SCOTLAND.
&&
SHEETS/ERVINHazardous weather outlook, Sep 2, 9:21 AM CDT, 14 hours 29 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE QUAD CITIES IA IL 921 AM CDT FRI SEP 2 2011 IAZ040>042-051>054-063>068-076>078-087>089-098-099-ILZ001-002-007- 009-015>018-024>026-034-035-MOZ009-010-031430- BUCHANAN-DELAWARE-DUBUQUE-BENTON-LINN-JONES-JACKSON-IOWA-JOHNSON- CEDAR-CLINTON-MUSCATINE-SCOTT-KEOKUK-WASHINGTON-LOUISA-JEFFERSON- HENRY IA-DES MOINES-VAN BUREN-LEE-JO DAVIESS-STEPHENSON-CARROLL- WHITESIDE-ROCK ISLAND-HENRY IL-BUREAU-PUTNAM-MERCER-HENDERSON- WARREN-HANCOCK-MCDONOUGH-SCOTLAND-CLARK- 921 AM CDT FRI SEP 2 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL ILLINOIS...NORTHWEST ILLINOIS...WEST CENTRAL ILLINOIS...EAST CENTRAL IOWA...NORTHEAST IOWA...SOUTHEAST IOWA AND NORTHEAST MISSOURI. .DAY ONE...TODAY AND TONIGHT THE STORM PREDICTION CENTER HAS PLACED THE AREA GENERALLY ALONG AND NORTH OF A LINE FROM SIGOURNEY...THROUGH THE QUAD CITIES...TO STERLING ILLINOIS IN A SLIGHT RISK FOR SEVERE WEATHER TODAY AND TONIGHT. A COLD FRONT WILL PUSH SOUTH INTO THE OUTLOOK AREA BY THIS EVENING AND THEN STALL ACROSS THE REGION THROUGH SATURDAY. SCATTERED THUNDERSTORMS WILL OCCUR ALONG AND AHEAD OF THIS FRONT TODAY...AND ESPECIALLY TONIGHT...WITH THE ACTIVITY MOST WIDESPREAD NORTH OF INTERSTATE 80. A FEW STORMS THIS AFTERNOON AND EVENING IN THIS AREA MAY PRODUCE DAMAGING WIND GUSTS AND LARGE HAIL. HEAVY RAINFALL RATES MAY LEAD TO LOCALIZED FLOODING...ESPECIALLY IN AREAS THAT EXPERIENCE REPEATED STORMS. UNSEASONABLY HOT AND HUMID WEATHER WILL REMAIN OVER THE AREA THROUGH THIS EVENING...WITH AFTERNOON HEAT INDEX VALUES WELL INTO THE 90S...AND IN SOME AREAS INTO THE RANGE OF 100 TO 105. A HEAT ADVISORY IS IN PLACE ACROSS SOUTHEAST IOWA...NORTHEAST MISSOURI AND WEST CENTRAL ILLINOIS THROUGH THIS EVENING. PLEASE SEE THE LATEST HEAT ADVISORY STATEMENTS FOR MORE COMPLETE AND UPDATED INFORMATION. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY A MUCH STRONGER COLD FRONT WILL SWEEP ACROSS THE OUTLOOK AREA SATURDAY AFTERNOON INTO SATURDAY NIGHT. THIS FRONT SHOULD BE ACCOMPANIED BY SCATTERED TO NUMEROUS THUNDERSTORMS...SOME WHICH MAY BE STRONG TO SEVERE. THE MAIN THREAT WILL BE DAMAGING WINDS IF LINE SEGMENTS CAN FORM. THERE IS ALSO THE POTENTIAL FOR TORRENTIAL RAINS TO PRODUCE LOCALIZED FLASH FLOODING. THE STORM PREDICTION CENTER HAS MOST OF THE OUTLOOK AREA IN A SLIGHT RISK. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON AND EVENING IN PORTIONS OF THE OUTLOOK AREA...ESPECIALLY NORTH OF INTERSTATE 80. DLS
The office that day
Everything else NWS Quad Cities, IA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 3, 1:05 AM CDT | Special Weather Statement | DVN | Delaware, Dubuque | 55 min |
| Sep 3, 1:27 AM CDT | Special Weather Statement | DVN | Buchanan, Delaware | 63 min |
| Sep 3, 2:29 AM CDT | Special Weather Statement | DVN | Benton, Buchanan, Delaware, Dubuque, Linn | 61 min |
| Sep 3, 9:56 AM CDT | Special Weather Statement | DVN | Cedar, Clinton | 64 min |
| Sep 3, 1:45 PM CDT | Special Weather Statement | DVN | Cedar, Clinton, Muscatine, Scott | 45 min |
| Sep 3, 1:54 PM CDT | Severe Thunderstorm Warning | DVN | Henry, Jefferson | 66 min |
| Sep 3, 2:20 PM CDT | Special Weather Statement | DVN | Scott | 55 min |
| Sep 3, 2:42 PM CDT | Special Weather Statement | DVN | Des Moines | 48 min |
| Sep 3, 2:52 PM CDT | Severe Thunderstorm Warning | DVN | Des Moines, Louisa | 53 min |
Nearby
Severe Thunderstorm Warnings in Iowa, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.